Alert archive / Alabama / Wind Advisories in 2014
Wind Advisory 5, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Mar 11, 2014, 3:14 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Mar 12, 2014, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 3:14 PM CDT (20:14 UTC)
- In effect from
- Mar 12, 2014, 10:00 AM CDT
- Expired
- Mar 12, 2014, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWUS74 KHUN 112014 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 314 PM CDT TUE MAR 11 2014 ...A WIND ADVISORY IS IN EFFECT FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE FROM 10 AM UNTIL 4 PM ON WEDNESDAY... A COLD FRONT WILL SWEEP THROUGH THE REGION ON WEDNESDAY MORNING. STRONG NORTHWEST WINDS IN EXCESS OF 25 MPH WITH GUSTS AROUND 35 MPH...ARE POSSIBLE FROM MID MORNING UNTIL MID AFTERNOON ACROSS THE AREA. ALZ001>010-016-TNZ076-096-097-121000- /O.NEW.KHUN.WI.Y.0005.140312T1500Z-140312T2100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 314 PM CDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY. * TIMING AND AREAS AFFECTED...FROM 10 AM UNTIL 4 PM CDT FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED NORTHWEST WINDS AT 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS...LIKE PATIO FURNITURE AND TRASH CANS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ TT
3 follow-up statements
619 WWUS74 KHUN 120821 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 321 AM CDT WED MAR 12 2014 ...WINDY CONDITIONS EXPECTED TODAY WITH THE PASSAGE OF A COLD FRONT... .A COLD FRONT WILL SWEEP THROUGH THE REGION ON WEDNESDAY MORNING. STRONG NORTHWEST WINDS IN EXCESS OF 25 MPH WITH GUSTS AROUND 35 MPH...ARE POSSIBLE FROM MID MORNING UNTIL WEDNESDAY EVENING. ALZ001>010-016-TNZ076-096-097-122100- /O.EXT.KHUN.WI.Y.0005.140312T1500Z-140313T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 321 AM CDT WED MAR 12 2014 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING AND AREAS AFFECTED...FROM 10 AM UNTIL 7 PM CDT FOR NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...USE EXTRA CAUTION AS DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS...LIKE PATIO FURNITURE AND TRASH CANS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
390 WWUS74 KHUN 121758 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1258 PM CDT WED MAR 12 2014 ALZ001>010-016-TNZ076-096-097-130000- /O.CON.KHUN.WI.Y.0005.000000T0000Z-140313T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1258 PM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING AND AREAS AFFECTED...UNTIL 7 PM CDT FOR NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...USE EXTRA CAUTION AS DRIVING MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS...LIKE PATIO FURNITURE AND TRASH CANS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
815 WWUS74 KHUN 122357 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 657 PM CDT WED MAR 12 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... ALZ001>010-016-TNZ076-096-097-130100- /O.EXP.KHUN.WI.Y.0005.000000T0000Z-140313T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 657 PM CDT WED MAR 12 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... RECENT SURFACE OBSERVATIONS INDICATE THAT BOTH SUSTAINED WIND SPEEDS AND GUSTS HAVE NOW FALLEN BELOW ADVISORY CRITERIA. THUS...ALTHOUGH WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE THROUGH EARLY THURSDAY MORNING...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 7 PM CDT. $$ 70/DD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:31 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 11, 12:31 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1231 PM CDT TUE MAR 11 2014 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1007 AM CDT TUE MAR 11 2014/ ONE LAST WARM DAY HAS DAWNED ACROSS THE TENNESSEE VALLEY...BEFORE COLD AIR RETURNS TOMORROW. AFTER MORNING LOWS THAT RANGED FROM THE UPPER 30S TO MID 40S...TEMPS ARE QUICKLY CLIMBING INTO MID 50S TO AROUND 60 DEGREES UNDER MOSTLY SUNNY SKIES. TWO SYSTEMS ARE POISED UPSTREAM OF THE TN VALLEY AND ARE READY TO BRING INCREASING CLOUD AND RAIN CHANCES TO THE REGION OVER THE NEXT 12 HOURS. A MID LVL SHORTWAVE IS HELPING INDUCE A WEAK SFC LOW OVER THE N GULF AND HELPING POOL MOISTURE NORTHWARD ALONG THE MS RIVER. SKIES ARE BECOMING MOSTLY CLOUDY OVER THE ARK-LA-MISS AND SFC DEWPOINTS ARE CLIMBING INTO THE MID 50S IN THAT AREA...WITH SHOWERS DEVELOPING CLOSER TO NOLA. THE STRONGER SFC LOW IS ORGANIZING OVER KS/NEBRASKA AND WILL GRADUALLY PHASE WITH THE GULF SYSTEM TO PRODUCE WIDESPREAD PRECIP ACROSS THE EASTERN CONUS. WHAT THIS MEANS FOR THE TN VALLEY THROUGH THE AFTERNOON: CLOUDS AND SFC MOISTURE WILL GRADUALLY INCREASE THROUGH THE DAY AS THE GULF SYSTEM BECOMES MORE ORGANIZED AND SHIFTS NORTHEAST. HAVE SLOWED THE PACE OF CLOUD COVER INCREASES SLIGHTLY TO INDICATE MOSTLY CLOUDY SKIES NOT ARRIVING IN THE S/SW CWA TIL AFTER 18Z. WITH CLOUDS ARRIVING EARLIER IN THE WEST THAN EAST...HAVE MODIFIED TEMPS SLIGHTLY TO ACCOUNT FOR LONGER INSOLATION IN THE NE. STRONGER WARM ADVECTION IN THE WEST SHOULD HELP BALANCE THE IMPACTS OF CLOUD COVER IN THE WEST...BUT OVERALL THIS SHOULD LEAD TO LESS OF A W/E GRADIENT IN HIGH TEMPS THAN PREVIOUSLY INDICATED IN THE FCST. CCC && .AVIATION... FOR 18Z TAFS...MID LVL CLOUDS WILL GRADUALLY INCREASE THROUGH THE AFTN AHEAD OF AN APPROACHING SYSTEM...BUT CONDS WILL REMAIN VFR UNTIL ARND 00Z. CIGS WILL LOWER AND RAIN CHCS WILL INCREASE OVERNIGHT...WITH THE POTENTIAL FOR A FEW ISOLATED TSRA. MVFR CIGS WILL QUICKLY DROP TO IFR OVERNIGHT AND COULD DROP BELOW 1KFT AT TIMES. NEARING 12Z...WIND SPDS WILL SIGNIFICANTLY INCREASE...LEADING TO LLWS AND THEN GUSTY SFC WINDS BY MORNING. A SHARP SHIFT FROM SW WINDS TO NW WINDS WILL OCCUR AS A FRONT CROSSES THE TERMINALS BTWN 12Z AND THE END OF THE PERIOD. CIGS SHOULD IMPROVE BEHIND THE FRONT. CCC && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 11, 12:36 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1236 PM CDT TUE MAR 11 2014 ALZ001>010-016-TNZ076-096-097-121200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1236 PM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS SHOWERS SPREAD ACROSS THE TENNESSEE VALLEY TONIGHT AHEAD OF A COLD FRONT...THERE WILL BE A SLIGHT CHANCE FOR A FEW EMBEDDED THUNDERSTORMS. SOME OF THESE STORMS COULD PRODUCE OCCASIONAL LIGHTNING AND GUSTY WINDS UP TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE SLIGHT CHANCE FOR THUNDERSTORMS WILL REMAIN INTO EARLY WEDNESDAY MORNING...WITH JUST RAIN CHANCES CONTINUING THROUGH THE AFTERNOON. AGAIN GUSTY WINDS UP TO 30 MPH AND OCCASIONAL LIGHTNING WILL BE POSSIBLE WITH ANY MORNING THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Alabama, 2014Wind Advisories in Tennessee, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.